Alert archive / Utah / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Salt Lake City, UT

July 18, 2015

NWS Salt Lake City, UT issued this flash flood watch at Jul 18, 2015, 10:42 AM MDT. It took effect at Jul 18, 2015, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2015, 10:42 AM MDT (16:42 UTC)
In effect from
Jul 18, 2015, 12:00 PM MDT
Expired
Jul 18, 2015, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WGUS65 KSLC 181642
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1042 AM MDT SAT JUL 18 2015

UTZ019-020-190400-
/O.NEW.KSLC.FF.A.0003.150718T1800Z-150719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
1042 AM MDT SAT JUL 18 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH...INCLUDING
  ZION NATIONAL PARK...GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT
  ALONG WITH THE ST GEORGE AND KANAB AREAS.

* UNTIL 10 PM MDT THIS EVENING

* INCREASING MONSOONAL MOISTURE COMBINED WITH DAYTIME HEATING AND
  A WEATHER DISTURBANCE MOVING NORTH FROM CALIFORNIA WILL BRING AN
  THREAT FOR SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
  RAINFALL BY MID AFTERNOON ACROSS FAR SOUTHERN UT. THESE STORMS
  WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING.

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS...
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP
  TERRAIN AND NEAR RECENT BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
688 
WGUS65 KSLC 182113
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 PM MDT SAT JUL 18 2015

UTZ019-020-190400-
/O.CON.KSLC.FF.A.0003.000000T0000Z-150719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
313 PM MDT SAT JUL 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK.

* UNTIL 10 PM MDT THIS EVENING

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  WILL CONTINUE ACROSS FAR SOUTHERN UT INTO THE EVENING HOURS
  BEFORE WEAKENING.

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... 
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN 
  STEEP TERRAIN AND NEAR RECENT BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
304 
WGUS65 KSLC 190348
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
948 PM MDT SAT JUL 18 2015

UTZ019-020-190445-
/O.EXP.KSLC.FF.A.0003.000000T0000Z-150719T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
943 PM MDT SAT JUL 18 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH WILL EXPIRE
AT 10 PM MDT THIS EVENING. SOME RIVERS AND STREAMS MAY CONTINUE
TO RUN AT ELEVATED LEVELS THROUGH LATE TONIGHT. HOWEVER...WITH
PRECIPITATION CONTINUING TO DECREASE IN COVERAGE AND
INTENSITY...THE THREAT OF ADDITIONAL FLASH FLOODING HAS
DIMINISHED.

 
$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 8:47 AM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 18, 8:47 AM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
847 AM MDT SAT JUL 18 2015

.SYNOPSIS..MOISTURE WILL INCREASE ACROSS THE AREA TODAY FROM THE
SOUTHWEST AND WILL REMAIN IN PLACE ACROSS SOUTHERN UTAH INTO EARLY
NEXT WEEK. THE NORTH WILL DRY SOMEWHAT SUNDAY THEN MOISTEN UP
AGAIN MONDAY INTO TUESDAY.

&&

.DISCUSSION...A POSITIVELY TILTED MID LEVEL TROUGH EXTENDS FROM
THE NORTHERN ROCKIES BACK INTO THE NORTHERN GREAT BASIN THIS
MORNING. THE ASSOCIATED FRONTAL BOUNDARY IS SITUATED ACROSS
CENTRAL UT FROM ROUGHLY FILLMORE TO PRICE. A BAND OF SHOWERS
ASSOCIATED WITH THE TRAILING 700MB BAROCLINIC ZONE CONTINUES
ACROSS FAR NORTHERN UT...AND A TIGHTENING SURFACE GRADIENT DUE IN
SOME PART TO EVAPORATIVE COOLING ASSOCIATED WITH THIS
PRECIPITATION IS RESULTING IN GUSTY WINDS ACROSS NORTHERN UT THIS
MORNING.

MEANWHILE A SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY IS
LIFTING NORTHEAST ACROSS CENTRAL AND SOUTHERN UT...AND IS
MAINTAINING A CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDING
ROUGHLY ALONG THE HIGHWAY 6 CORRIDOR FROM PRICE TO GREEN RIVER.
THIS ACTIVITY SHOULD EXIT THE AREA LATER THIS MORNING AS THE
PARENT WAVE CONTINUES ON ITS NORTHEASTERLY TRAJECTORY.

IN THE WAKE OF THIS WAVE...AMPLE ALBEIT NOT PARTICULARLY RICH
BOUNDARY LAYER MOISTURE WILL RESIDE ACROSS SOUTHERN UT THIS
AFTERNOON. DEW POINTS ARE CURRENTLY NEAR 50F ACROSS THE FAR SOUTH
WHERE PW VALUES ARE RUNNING NEAR 1 INCH. THIS SHOULD SUPPORT
ANOTHER ROUND OF CONVECTION LATE THIS AFTERNOON INTO THIS
EVENING...AIDED IN PART BY A WEAK WAVE NOTED ACROSS SOUTHERN CA
THIS MORNING WHICH IS FORECAST TO LIFT NORTHEAST THROUGH SOUTHERN
UT THIS EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH THE
STRONGEST STORMS ALTHOUGH A COMBINATION OF UPBASIN FORWARD
PROPAGATION AND LACK OF RICH MOISTURE MAY LIMIT THE FLASH FLOOD
THREAT A BIT.

TO THE NORTH OF THE AFOREMENTIONED BOUNDARY A SHALLOW STABLE
LAYER WILL LIKELY LIMIT THE OVERALL CONVECTIVE COVERAGE THIS
AFTERNOON...WITH THE MOST LIKELY AREAS FOR DEVELOPMENT BEING NEAR
THE ID BORDER AS WELL AS ACROSS EASTERN NV...SPREADING INTO
NORTHWEST UT THIS EVENING.

UPDATED THE FORECAST EARLIER TO ADJUST POPS...SKY AND WINDS BASED
ON CURRENT SATELLITE AND RADAR TRENDS.

&&

.AVIATION...WINDS AT KSLC SHOULD REMAIN PREDOMINANTLY NORTHERLY
THROUGHOUT THE DAY AND INTO THE EVENING. THERE IS A 30 PERCENT
CHANCE FOR TEMPORARILY GUSTY ERRATIC WINDS WITH PASSING SHOWERS
AND THUNDERSTORMS AFTER 19Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 18, 6:09 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
609 AM MDT SAT JUL 18 2015

UTZ001>016-019>021-517-518-WYZ021-191200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
609 AM MDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CROSS THE OUTLOOK AREA AT
TIMES TODAY THROUGH THIS EVENING. LOCAL HEAVY RAIN IS POSSIBLE
ACROSS MAINLY SOUTHERN AND EASTERN UTAH WITH A THREAT OF ISOLATED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHERN AND
CENTRAL UTAH ON SUNDAY WITH A CONTINUED THREAT OF LOCALLY HEAVY
RAIN AND FLASH FLOODING WHILE THE NORTH DRIES SOMEWHAT.

MOISTURE WILL SPREAD BACK INTO THE NORTH MONDAY AND REMAINS ACROSS
MOST OF THE OUTLOOK AREA THROUGH WEDNESDAY BRINGING THE THREAT OF
LOCAL HEAVY RAIN TO MOST AREAS EACH DAY.

THE FAR SOUTH STARTS TO DRY ON WEDNESDAY AND THIS DRYING SPREADS
NORTH THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:40 PM MDTSpecial Weather StatementSLC50 min
Jul 18, 2:51 PM MDTFlash Flood WarningSLCWashington3 hr
Jul 18, 4:15 PM MDTAreal Flood AdvisorySLCIron90 min
Jul 18, 4:23 PM MDTFlash Flood WarningSLCIron, Kane, Washington4 hr
Jul 18, 4:30 PM MDTSpecial Weather StatementSLCIron45 min

Nearby

Flash Flood Watches in Utah, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.